On the non-integrability and dynamics of discrete models of threads. (English) Zbl 1480.37069


37J30 Obstructions to integrability for finite-dimensional Hamiltonian and Lagrangian systems (nonintegrability criteria)
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
37J37 Relations of finite-dimensional Hamiltonian and Lagrangian systems with Lie algebras and other algebraic structures
Full Text: DOI arXiv


[1] Abraham, R.; Marsden, J. E., Foundations of Mechanics, vol 36 (1978), New York: Benjamin-Cummings, New York
[2] Adler, R. L.; Konheim, A. G.; McAndrew, M. H., Topological entropy, Trans. Am. Math. Soc., 114, 309 (1965) · Zbl 0127.13102
[3] Alekseev, N. I., Statics and Steady Motion of a Flexible String (1970), Moscow: Legkaja Industrija, Moscow
[4] Anderson, L. A.; Haddock, M. H., Tethered elevator design for space station, J. Spacecr. Rockets, 29, 233-238 (1992)
[5] Appell, P., Traité de Mécanique Rationnelle, vol 2 (1904), Paris: Gauthier-Villars, Paris
[6] Arnold, V. I.; Kozlov, V. V.; Neishtadt, A. I., Mathematical Aspects of Classical and Celestial Mechanics, vol 3 (2007), Berlin: Springer, Berlin · Zbl 0885.70001
[7] Bainum, P. M.; Kumar, V. K., Optimal control of the shuttle-tethered-subsatellite system, Acta Astronaut., 7, 1333-1348 (1980) · Zbl 0448.70029
[8] Bao, D.; Chern, S-S; Shen, Z., An Introduction to Riemann-Finsler Geometry, vol 200 (2012), Berlin: Springer, Berlin · Zbl 0954.53001
[9] Bekey, I., Tethers open new space options, Aeronaut. Astronaut., 21, 33-40 (1983)
[10] Beletskii, V. V.; Levin, E. M., Dynamics of the orbital cable system, Acta Astronaut., 12, 285-291 (1985)
[11] Beletsky, V. V.; Levin, E. M., Dynamics of Space Tether Systems, vol 83 (1993), San Diego, CA: Univelt Incorporated, San Diego, CA
[12] Beletsky, V. V., Essays on the Motion of Celestial Bodies (2012), Basel: Birkhäuser, Basel · Zbl 0974.70002
[13] Biggins, J. S.; Warner, M., Understanding the chain fountain, Proc. R. Soc. A, 470, 2163 (2014)
[14] Bolotina, N. E.; Vilke, V. G., Stability of the equilibrium positions of a flexible heavy fiber attached to a satellite in a circular orbit, Cosmic Res., 16, 506-510 (1979)
[15] Bolsinov, A. V.; Taimanov, I. A., Integrable geodesic flows with positive topological entropy, Invent. Math., 140, 639-650 (2000) · Zbl 0985.37027
[16] Chen, J.; Mohr, L.; Zhang, H-K; Zhang, P., Ergodicity of the generalized lemon billiards, Chaos, 23 (2013) · Zbl 1331.37006
[17] Cosmo, M. L.; Lorenzini, E. C., Tethers in Space Handbook (1997), Cambridge, MA: Smithsonian Astrophysical Observatory, Cambridge, MA
[18] Costello, G. A., Theory of Wire Rope (1997), Berlin: Springer, Berlin
[19] Dinaburg, E. I., On the relations among various entropy characteristics of dynamical systems, Math. USSR Izv., 5, 337-378 (1971) · Zbl 0248.58007
[20] Downarowicz, T., Positive topological entropy implies chaos dc2, Proc. Am. Math. Soc., 142, 137-149 (2014) · Zbl 1304.37008
[21] Farber, M.; Schütz, D., Homology of planar polygon spaces, Geom. Ded., 125, 75-92 (2007) · Zbl 1132.52024
[22] Farber, M., Invitation to Topological Robotics, vol 8 (2008), Zürich, Switzerland: European Mathematical Society, Zürich, Switzerland · Zbl 1148.55011
[23] Farber, M.; Fromm, V., Homology of planar telescopic linkages, Algebr. Geom. Topol., 10, 1063-1087 (2010) · Zbl 1193.55007
[24] Gyulamirova, N. S.; Kugushev, E. I., Stationary form of a moving heavy flexible thread, Matematika, Mekhanika, vol 1, 39-43 (2018), Seriya: Vestnik Moskovskogo Universiteta, Seriya
[25] Hearle, J.; Grosberg, P.; Backer, S., Structural Mechanics of Fibers, Yarns, and Fabrics (1969), New York: Wiley-Interscience, New York
[26] Heller, E. J.; Tomsovic, S., Postmodern quantum mechanics, Phys. Today, 46, 38-46 (1993)
[27] Hunt, T. J.; MacKay, R. S., Anosov parameter values for the triple linkage and a physical system with a uniformly chaotic attractor, Nonlinearity, 16, 1499 (2003) · Zbl 1040.37072
[28] Irvine, H. M., Cable Structures (1981), Cambridge, MA: MIT Press, Cambridge, MA
[29] Kamphorst, S. O.; Pinto-de-Carvalho, S., The first Birkhoff coefficient and the stability of two-periodic orbits on billiards, Exp. Math., 14, 299-306 (2005) · Zbl 1159.37423
[30] Katok, A.; Hasselblatt, B., Introduction to the Modern Theory of Dynamical Systems, vol 54 (1997), Cambridge: Cambridge University Press, Cambridge · Zbl 0878.58019
[31] Klyachko, A. A., Spatial polygons and stable configurations of points in the projective line, Algebraic Geometry and its Applications, 67-84 (1994), Berlin: Springer, Berlin · Zbl 0820.51016
[32] Kolmogorov, A. N., Entropy per unit time as a metric invariant of automorphisms, Dokl. Akad. Nauk SSSR, 124, 754-755 (1959) · Zbl 0086.10101
[33] Kozlov, V. V., Topological obstructions to the integrability of natural mechanical systems, Sov. Math. Dokl., 20, 1413-1415 (1979) · Zbl 0434.70018
[34] Kozlov, V. V., Symmetries, Topology and Resonances in Hamiltonian Mechanics, vol 31 (2012), Berlin: Springer, Berlin
[35] Kozlov, V. V., Isoperimetric inequalities for moments of inertia and stability of stationary motions of a flexible thread, Russ. J. Nonlinear Dyn., 15, 513-523 (2019) · Zbl 1475.53012
[36] Kozlov, V.; Polekhin, I., On the covering of a Hill’s region by solutions in systems with gyroscopic forces, Nonlinear Anal. Theory Methods Appl., 148, 138-146 (2017) · Zbl 1353.70043
[37] Levin, E. M., Nonlinear oscillations of space tethers, Acta Astronaut., 32, 405-408 (1994)
[38] Mane, R., On the topological entropy of geodesic flows, J. Differ. Geom., 45, 74-93 (1997) · Zbl 0896.58052
[39] Makino, H.; Harayama, T.; Aizawa, Y., Quantum-classical correspondences of the Berry-Robnik parameter through bifurcations in lemon billiard systems, Phys. Rev. E, 63 (2001)
[40] Manning, A., Topological entropy for geodesic flows, Ann. Math., 110, 567-573 (1979) · Zbl 0426.58016
[41] Martins, R., The (not so simple!) chain fountain, Exp. Math., 28, 398-403 (2019) · Zbl 1427.82051
[42] Merkin, D. R., Introduction to the Mechanics of a Flexible Yarn (1980), Moscow: Nauka, Moscow · Zbl 0506.73056
[43] Minakov, A. P., Fundamentals of the Thread Mechanics, vol 9, 1-88 (1941), Moscow: The Research Work of the Moscow Textile Institute, Moscow
[44] Modi, V. J.; Bachmann, S.; Misra, A. K., Dynamics and control of a space station based tethered elevator system, Acta Astronaut., 29, 429-449 (1993)
[45] Modi, V. J.; Chang-Fu, G.; Misra, A. K.; Xu, D. M., On the control of the space shuttle based tethered systems, Acta Astronaut., 9, 437-443 (1982)
[46] Netzer, E.; Kane, T. R., An alternate approach to space missions involving a long tether, J. Astronaut. Sci., 40, 313-327 (1992)
[47] Paternain, G., Entropy and completely integrable Hamiltonian systems, Proc. Am. Math. Soc., 113, 871 (1991) · Zbl 0738.58023
[48] Paternain, G. P., Differentiable structures with zero entropy on simply connected four-manifolds, Boletim da Sociedade Brasileira de Matematica, 31, 1-8 (2001) · Zbl 1161.53340
[49] Paternain, G.; Petean, J., Zero entropy and bounded topology, Comment. Math. Helv., 81, 287-304 (2006) · Zbl 1093.53090
[50] Pearson, J., The orbital tower: a spacecraft launcher using the earth’s rotational energy, Acta Astronaut., 2, 785-799 (1975)
[51] Pfeiffer, F.; Mayet, J., Stationary dynamics of a chain fountain, Arch. Appl. Mech., 87, 1411-1426 (2017)
[52] Ree, S.; Reichl, L. E., Classical and quantum chaos in a circular billiard with a straight cut, Phys. Rev. E, 60, 1607 (1999)
[53] Shen, Z., Lectures on Finsler Geometry (2001), Singapore: World Scientific, Singapore · Zbl 0974.53002
[54] Schedrov, V. S., Fundamentals of the Flexible Thread Mechanics (1961), Moscow: Mashgiz, Moscow
[55] Schütz, D., The isomorphism problem for planar polygon spaces, J. Topol., 3, 713-742 (2010) · Zbl 1204.58007
[56] Spivak, M. D., A Comprehensive Introduction to Differential Geometry (1970), Boston, MA: Publish or perish, Boston, MA
[57] Taimanov, I. A., Topological obstructions to integrability of geodesic flows on non-simply-connected manifolds, Math. USSR Izv., 30, 403-409 (1987) · Zbl 0645.58028
[58] Taimanov, I. A., On topological properties of integrable geodesic flows, Mat. Zametki, 44, 283-284 (1988) · Zbl 0657.58028
[59] Taimanov, I. A., The topology of Riemannian manifolds with integrable geodesics flows, Trudy Matematicheskogo Instituta imeni V.A. Steklova, vol 205, 150-163 (1994)
[60] Troger, H.; Alpatov, A. P.; Beletsky, V. V.; Dranovskii, V. I.; Khoroshilov, V. S.; Pirozhenko, A. V.; Zakrzhevskii, A. E., Dynamics of Tethered Space Systems (2010), Boca Raton, FL: CRC Press, Boca Raton, FL
[61] Yakubovsky, Y. V.; Zhivov, V. S.; Korytysskiy, Y. I.; Migushov, I. I., Principles of the Yarn Mechanics (1973), Moscow: Legkaya Industriya, Moscow
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.